Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking lipitor for SGPT level. Any suggestion?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions

My SGPT level is 99

I used to take lipitor 20 mg

All the other blood readings are normal

Posted Fri, 20 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 9 hours later
Brief Answer:
Continue / recheck in a month

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

The level is higher than normal, but not very high...
Values 3 or more times the upper limit of normal are considered significant and need further work up...
We generally repeat the test after a month / if it goes up stop the drug; if not, you can continue...
Avoid others like alcohol and paracetamol, which could affect the liver...     
There are alternatives to the drug, but statins have actions beyond cholesterol...
The treating doctor alone can suggest further based on his assessment of the situation.

Take care     
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Taking lipitor for SGPT level. Any suggestion? 2 days later

The high level of sgpt but all the other blood / kindey reading normal, is it indicative of excess fat in liver / high medicine consumption ?

Is 99 needs a treatment or modification to lifestyle ?

Thanks doctor
Answered by Dr. Anantharamakrishnan 6 hours later
Brief Answer:
No change needed

Detailed Answer:

If the other parameters are normal, there is no hurry to do anything...
No treatment needed / Only follow up – repeat after a month
No specific life style change except avoiding alcohol and reducing weight, if the value increases
There are several causes / medicine is one – statin, even paracetamol can cause...
Fatty liver and many others generally cause several enzymes to go up...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor